SSRI-Induced extrapyramidal side-effects and akathisia: implications for treatment

@article{Lane1998SSRIInducedES,
  title={SSRI-Induced extrapyramidal side-effects and akathisia: implications for treatment},
  author={R. Lane},
  journal={Journal of Psychopharmacology},
  year={1998},
  volume={12},
  pages={192 - 214}
}
  • R. Lane
  • Published 1998
  • Psychology, Medicine
  • Journal of Psychopharmacology
  • The selective serotonin reuptake inhibitors (SSRIs) may occasionally induce extrapyramidal side-effects (EPS) and/or akathisia.This maybe a consequence of serotonergically-mediated inhibition of the dopaminergic system. Manifestations of these effects in patients may depend on predisposing factors such as the presence of psychomotor disturbance, a previous history of drug-induced akathisia and/or EPS, concurrent antidopaminergic and/or serotonergic therapy, recent monoamine oxidase inhibitor… CONTINUE READING
    Selective serotonin reuptake inhibitors in affective disorders — I. Basic pharmacology
    • 164
    Escitalopram-induced Parkinsonism.
    • 10

    References

    Publications referenced by this paper.
    SHOWING 1-10 OF 287 REFERENCES